MAUDE Adverse Event Report: OBERDORF : SYNTHES PRODUKTIONS GMBH 12MM AIMING DEVICE-MODIFIED FOR SYNFIX-LR; GUIDE

OBERDORF : SYNTHES PRODUKTIONS GMBH 12MM AIMING DEVICE-MODIFIED FOR SYNFIX-LR; GUIDE
Catalog Number 03.802.242
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Patient weight not available for reporting.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported the tip of the 12mm aiming device modified for synfix-lr broke off during an unknown surgical procedure and became stuck in the peek (polyetheretherketone) implant.The broken tip could not be removed and remains in the patient.Concomitant device reported: peek implant (part number unknown, lot number unknown, quantity 1).(b)(4).
 
Additional Manufacturer Narrative
The device was received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported that the surgery was complete successfully.Patient outcome was reported as good.
 
Additional Manufacturer Narrative
Additional narrative: concomitant device reported in event description of initial medwatch.Therapy date is (b)(6) 2017.A device history record (dhr) review was performed for part no.: 03.802.242, lot no.: 9419870: manufacturing location: bettlach, release to warehouse date: 09.Apr.2015: no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was performed.Reviewing dhr shows that the affected lot was released after complete final inspection with no detected issues regarding manufacturing procedure.This device was released in faultless condition.For details, please see appropriate section device history.The investigation of the complained part shows that the connecting screw of the aiming device is broken apart and the thread is missing.The broken surface is homogeneous what indicates material conformity as well.As the broken part is missing, we are not able to measure the relevant dimensions.We have to assume that exceeding applied mechanical force while use may have caused the breakage.Improper connection of the connecting screw with the cage could have caused high mechanical force while insertion what can lead to the breakage finally.No product fault could be detected.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12MM AIMING DEVICE-MODIFIED FOR SYNFIX-LR
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF : SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7160783
Report Number8030965-2018-50036
Device Sequence Number1497190
Product Code FZX
UDI-Device Identifier07611819310940
UDI-Public(01)07611819310940(10)9419870
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.802.242
Device Lot Number9419870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2018
Initial Date Received by Manufacturer 12/06/2017
Supplement Date Received by Manufacturer01/16/2018
03/05/2018
Initial Report FDA Received Date01/03/2018
Supplement Report FDA Received Date01/29/2018
03/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR